What would happen if you drank a whole bottle of cough medicine?

– Just wanted to add a note that i posted this question due a random discussion in the office – i am not looking at overdosing myself!

Related Items

42 Responses to “What would happen if you drank a whole bottle of cough medicine?”

  1. bmac said:

    Overdose. Doesn’t matter if it is Robitussin or a prescription cough syrup. It’s an overdose that can be fatal.

  2. fivetoze said:

    my brother Ian did a whole bottle of veno’s when he was 7 or 8, and he still hasnt ever had a cough.. hes 48 this year..draw your own conclusions..

  3. Kay said:

    you would be overdosing, not a good thing. If it is alcohol based such as NyQuil, you would get drunk.

  4. K.S. THiS said:

    You would get high, in a sence, or you could overdose.

  5. S S said:

    you would get the shits!also might be a bit drowsy, dont thing it would do anything to major, not unless it was really strong, although still not advisable

  6. cherylrs00 said:

    I would call your local poison control center and ask. I don’t know for sure. It worries me that you are considering it. If you are suicidal please get help.

  7. bettyboo said:

    try it and let us know….. what an odd thing to ask.

  8. Omega said:

    You would vomit…

  9. john boy -1 said:

    you would stop coughing,,,,,,

  10. Usha puds said:

    You will be very dopey indeed

  11. Convince Pete said:

    ironically you would start coughing.

  12. Smiley said:

    Depends on the make, if it contains codeine its an overdose and will cause rapid sleep and/or vomitting and seeing as the person is asleep it could cause choking. Other ingredients in cough medicine over dose can do damage to the liver. I shared a large bottle of benylin with my sister when i was 6 we slept from 4pm sun til we were woken at 8 on monday……I’d have been in the e.r. but it just goes to show you what the docs or parents knew bach then compared with now.

  13. lindo gatito said:

    Nothing! I like to add a bit of it to all my favourites spirits.

  14. nessoy said:

    Well if you had a cough it would probably go!

    Hate even taking a spoon of the stuff. It lodges in my throat. Yeuk.

  15. mar said:

    it would make you sleep for bout 24 hours

  16. Deb's said:

    hmm im thinking you could die.
    Overdose.

  17. Donna Hill said:

    UD NEVER HAVE A COUGH AGAIN FOR LIFE

  18. paul b said:

    Depends on whats in it

  19. supersonic_152000 said:

    You could seriously damage your liver and probably your kidneys too as they function to filter out waste (and toxins too I THINK) I’m only a year 11 student, i’m no doc but I’m something like that would happen….science lessons…bah.

    Good question, I’ve wondered that too…not that I would like to try…

  20. Camelia said:

    you will feel drowsy.what a stupid question……………………..

  21. roboalec said:

    Apart from overdosing and that could well bring some people some complications, I think other than that, you would sleep it off for hours and hours.

  22. whirlwind said:

    it would for sure stop your coughing.

    i wouldn’t do it. [dangers]

  23. Weffi-woo said:

    you’d start coughin’

  24. ;ayla said:

    you’d probably feel dosile and vomit

  25. gay_rage2000 said:

    Overdose

  26. USC chick said:

    you’d never cough in your life. just kidding. probably nothing serious. try it and see. just kidding. nah, you’d probably get super drowsy and then go to sleep for a while and then that’s it

  27. Alison G said:

    You would get rid of your cough! Seriously, you are bound to be overdosing as most cough medicine has paracetamol or coidine in it so i wouldnt advise taking more than the stated dose unless you want to end up in hospital or worse!

  28. luvnmama said:

    It truly depends on the size of the bottle and the ingredients…if there are antihistamines in it? You’g get very sleepy, could possibly affect your respiratory status.

    If it contains a narcotic like hydrocodone or codiene..same deal.
    slow respiration.

    Tylenol in it? Liver toxicity/damage

    Dextromethorphan? hallucinations and lots of other scary stuff. I’ll find you a link. We had a kid who did that (I’m an ER nurse) and he was one sick puppy.

    Bottom line? Anyone would be an idiot to drink a bottle of cough syrup, but then most drug abusers aren’t too bright anyway are they 😉

  29. Goody2shoes2 said:

    On a dare I once drank a full bottle of Buckley’s Cough Mixture
    medium size bottle. I fell asleep.. slept for about 3 & 1/2 hours!
    No ill effects afterwards but for some reason I was hungry.

  30. largelogmillwright said:

    Personally it just made myself feel sick. Nothing cool about drinking it at all, just make yourself feel like crap.

  31. lesdrake2 said:

    i agree with everyone else , overdose that can be fatal or other serious injuries.
    they dont put those pioson control labels on those bottle’s cause they are candy.

  32. Andyp P said:

    I always drink a full bottlebut it takes a few days to do it.
    No side effects

  33. diane m said:

    you wont cough for a while put it that way

  34. buytombangjack said:

    I drank a whole bottle of methadone once and I came through ok – so just down it you nonce!

  35. Queeny said:

    As already been stated overdose, you could go in a coma.It certainly wouldn’t heal your cough any quicker

  36. sammi said:

    Ah – interesting question!

    This is actually my friends cure for the common cold!

    Whenever she gets those warning signs that you’re gonna wake up sick, she downs a bottle of cough medicine, passes out and then is fine the next day!

    And honestly, truly I have known her for 14 years and she’s never had a cold!

  37. Kt said:

    You’d go bye-bye.

  38. manthintall said:

    You can’t buy Codeine linctus from the chemist any more because of its addictive qualities.You also can’t get kaolin & morphine(a diahorrea cure) because it separates and junkies were injecting it for a quick fix.

  39. yugnovskyvich said:

    your cough would disappear and so would you

  40. cornishmaid said:

    well at least you would stop your cough! as it contains aspirin it could knock you out

  41. Carol B said:

    cough medicine has many different drugs in a whole bottle could damage your liver irreparably

  42. Bob said:

    It depends the size and ingredients but i have done it many times and what happens is you get super high!? it feels pretty good but i advise noone to try it because it damages your liver!




Message:

[newtagclound int=0]

Subscribe

Recent Comments

Recent Posts

Archives